| Model Number |
2.5 ICHEM VELOCITY INSTRUMENT COMPUTERLESS BRING UP TESTED I |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
Urinary Tract Infection (2120)
| Date of Event |
06/14/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The customer reported false negative erroneous results for urine samples run on their ichem velocity urine chemistry analyzer.No flags were generated by instrument.Thirteen (13) patient results were considered to be in question and the customer began urine cultures for them.The original samples that had been refrigerated were re-run within 24 hours.The culture results for sample (b)(6) showed 100,000 cfu pseudomonas and the patient was prescribed antibiotics within 24 hours from the time the original urinalysis collection took place.There were another five (5) patients that required antibiotics, one of which was prescribed antibiotics for bacteremia/sepsis prior to the urine culture being processed.Individual reports will be filed for the other four (4) patients and will be referenced as related events in section h10.There was no adverse event reported for any of the 5 patients that were delayed in having antibiotics prescribed.
Additional Manufacturer Narrative
The bec field service engineer (fse) was at the customer site and observed that the ichem velocity instrument was not dosing the velocity urnalysis strips properly.The fse found that the syringe pump was faulty, the rubber stopper was stuck inside the syringe and would not allow the instrument to fully dose the pads.To resolve the issue the fse replaced the syringe pump, checked fluid connections and spm alignments.To verify repairs, controls were run and passed successfully.Bec internal identifier - (b)(4).Related events: (b)(4).